Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Response to July 31st post re: reyataz, norvir, truvada
Aug 14, 2013

Dear Dr. Henry, I am the mother of the son who is writing to you with all the questions about thorazine with my son's HIV regimens. When I read the above post, I would like to explain that the HIV drugs are causing serious mental problems with my son. When he was on the above regimen with reyataz, his personality changed in a couple hours time and was totally out of his mind. I couldn't believe I was seeing it with my own eyes. The PTSD was out of control, and while this regimen kept the virus under control for many years, he was in and out of mental hospitals and institutionalized for 3 years. The psychiatrists have tried everything possible to work around the HIV drugs with nothing but horrible side effects. Our story sounds exactly like the person who wrote to you. I would like to make it very plain that I am a healthcare worker myself, and these HIV drugs are very mind altering, especially to someone who has had depression or issues in the past. I know this for a fact because when we have taken him off the HIV medicines, he lives a fairly normal life and the bad episodes leave. This is exactly why we are at the same point of deciding to give up the HIV meds entirely after 19 years because his mind can't handle all the horrible side effects. His body is strong, and he is in good health, but the drugs are damaging his mind. Sorry for the long letter, if you think it will help one person, please print it. The reyataz was one of the most mind altering drugs he has ever been on, worse than sustiva. The isentress is another one that we are having so many problems with. Hope we can all come to some conclusions on how to treat these people. It's heart wrenching to see them go through all of these mental issues. Thank you!

Response from Dr. Henry

thanks for posting your frustration. Individual problems with current meds is one good reason why new different meds with other or less side effects are needed. Dilutegravir which was just approved yesterday is one such medication that may be helpful in situations like you describe at least in some cases. KH



Previous
RE: Thorazine with Selzentry
Next
Elevated creatinine levels

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement